Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

July 27, 2020Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 27, 2020, 4:21 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2020, 4:21 PM EDT (20:21 UTC)
Expired
Jul 27, 2020, 5:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WWUS82 KMFL 272021
SPSMFL

Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Jul 27 2020
 
FLZ069-070-272100-
Coastal Collier County FL-Inland Collier County FL-
421 PM EDT Mon Jul 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 500
PM EDT...

* At 420 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Golden Gate Estates to West Toll Gate On Alligator Alley to near
  Royal Palm Hammock. Movement was northeast at 5 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Naples, Golden Gate Estates, Belle Meade, Orangetree, Naples Manor,
  Golden Gate, Lely Resort, West Toll Gate On Alligator Alley,
  Vineyards, Royal Palm Hammock, North Naples, Big Corkscrew Island,
  East Naples, Corkscrew Swamp Sanctuary, Lely, South Blocks Golde,
  Fakahatchee Strand State Preserve, Picayune Strand State Forest,
  Port Of The Island and Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8166 2642 8166 2642 8157 2644 8156
      2621 8151 2605 8132 2593 8155 2606 8175
      2632 8180
TIME...MOT...LOC 2020Z 212DEG 5KT 2624 8167 2612 8164 2604 8156 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:57 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 27, 3:57 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Miami FL
357 PM EDT Mon Jul 27 2020

.Short Term (Rest of Today and Tuesday)...
Scattered showers and thunderstorms this afternoon and evening
mainly over the interior and southwest coast. Enough instability in
the atmosphere where a few strong thunderstorms are possible. Steep
lapse rates, cold 500mb temps and the periphery of a SAL layer may
help increase updraft potential and strong gusty downburst. Locally
heavy rainfall and frequent lightning is also possible with strong
storms later today.

As we move into Tuesday, high pressure with the ridge axis across
the Florida peninsula. Models and hi-res models depict a mid-level
impulse moving across Central Florida and the Lake region which may
help enhance convection over the interior and northern portions of
the area. Meanwhile, SAL will move into place over South Florida
helping to dry out the mid-levels which will limit overall coverage
of convection, but SAL may help enhance the limited storms that do
develop to be stronger. Strong wing gust would once again be the
primary hazard with convection that develops tomorrow afternoon and
evening.

Temperatures will be in the low to mid 90s once again with heat
indices into the triple digits.

.Long Term (Wednesday through Monday)...
With surface high pressure continuing over the Atlantic, attention
turns to some drier air, potentially with Saharan dust, that will
settle into the region by mid-week. A mid-level trough over the
eastern third of the United States will keep unsettled weather not
too far to the north of the region with the drier air helping to
limit convective coverage compared to the previously unsettled
pattern we have been experiencing. With more limited convection
and cloud cover possible, temperatures could climb a few degrees
through the week. Portions of inland Southwest Florida could be
quite toasty by late week.

As we enter late week into the weekend, the divergence in
solutions creates a fairly low level of confidence in the
forecast. A mid-level trough over the southern and central
Mississippi River valley is generally well depicted in most
solutions. Besides that, another potential feature in our region
is the potential for some trapped moisture ahead of the trough.
There is quite a spread in the moisture and also what kind of
easterly feature could be riding along the steering flow of the
Atlantic high. Another burst of SAL could be in the cards as well
late week which could moderate some of the rain chances again.

At this point, no imminent tropical threats are anticipated for
South Florida through the weekend. We will continue to monitor
conditions as they progress. Clearly guidance continues to
struggle with some of the finer details with the different large-
scale features which will be crucial to sensible weather over the
region. The only constants from run to run seem to be the strong
Atlantic ridge and the emerging mid-level trough from the
northwest. A good reminder that August is almost here and the
tropics will need to be monitored. For now, drier and warmer days
appear to be ahead for much of South Florida through the week.

&&

.Marine...
High pressure across the region with southeast to easterly winds and
generally benign boating conditions. Brief gusty winds and seas are
possible in and around scattered showers and storms.

&&

.Prev Discussion... /issued 132 PM EDT Mon Jul 27 2020/

Aviation...
Mainly VFR conditions prevail with east/southeasterly winds,
except for KAPF where gulf breeze will move through the area.
Scattered showers and thunderstorm mainly over the interior Lake
region and west coast. Therefore, VCTS for KAPF and KPBI, rest of
the east coast should remain mostly dry. Light winds overnight
with ESE flow once again tomorrow.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  76  90  77  89 /  10  20  10  30
Fort Lauderdale  78  89  78  89 /  10  10   0  20
Miami            77  91  78  89 /  10  10   0  20
Naples           75  92  76  91 /  40  40  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

Marine...33/Kelly
Aviation...33/Kelly
Short Term...33/Kelly
Long Term...02/RAG
Hazardous weather outlook, Jul 27, 9:48 AM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
948 AM EDT Mon Jul 27 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
280200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
948 AM EDT Mon Jul 27 2020

...A Few Strong Thunderstorms Possible Interior and Gulf Coast...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms with a few strong
thunderstorms are possible, especially over the interior and western
portion of South Florida. Lightning and gusty winds are the primary
hazards.

Wind: Thunderstorm wind gusts may exceed 50 mph with the stronger
storms over the interior and western portions of South Florida.

Temperatures: Heat indices over the interior and southwest Florida
may approach 105-107 this afternoon.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Isolated to scattered shower and thunderstorms will be possible
especially over the interior and west coast metro areas. Lightning,
gusty winds, and localized flooding are the primary hazards.

No other Hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activity will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 27, 3:58 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
358 PM EDT Mon Jul 27 2020

FLZ066-067-071-272045-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
358 PM EDT Mon Jul 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDRY...NORTHERN
BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 445 PM EDT...

* At 358 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Holey Land Wildlife Refuge, or
  16 miles south of South Bay, moving northwest at 5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Okeelanta, Holey Land Wildlife Refuge, Big Cypress Seminole
  Reservation and Rotenberger Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2661 8049 2628 8048 2627 8099 2661 8099
TIME...MOT...LOC 1958Z 116DEG 5KT 2643 8078

Weinman
Special weather statement, Jul 27, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Jul 27 2020

FLZ069-070-272100-
Coastal Collier County FL-Inland Collier County FL-
421 PM EDT Mon Jul 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 500
PM EDT...

* At 420 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Golden Gate Estates to West Toll Gate On Alligator Alley to near
  Royal Palm Hammock. Movement was northeast at 5 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Naples, Golden Gate Estates, Belle Meade, Orangetree, Naples Manor,
  Golden Gate, Lely Resort, West Toll Gate On Alligator Alley,
  Vineyards, Royal Palm Hammock, North Naples, Big Corkscrew Island,
  East Naples, Corkscrew Swamp Sanctuary, Lely, South Blocks Golde,
  Fakahatchee Strand State Preserve, Picayune Strand State Forest,
  Port Of The Island and Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8166 2642 8166 2642 8157 2644 8156
      2621 8151 2605 8132 2593 8155 2606 8175
      2632 8180
TIME...MOT...LOC 2020Z 212DEG 5KT 2624 8167 2612 8164 2604 8156

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:12 PM EDTSpecial Marine WarningMFL63 min
Jul 27, 3:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Jul 27, 5:14 PM EDTSpecial Weather StatementMFLHendry46 min
Jul 27, 6:00 PM EDTSpecial Weather StatementMFLGlades45 min
Jul 27, 6:11 PM EDTSpecial Weather StatementMFLHendry49 min
Jul 27, 6:27 PM EDTSpecial Marine WarningMFL63 min
Jul 27, 6:43 PM EDTSpecial Weather StatementMFLGlades, Hendry47 min
Jul 27, 7:05 PM EDTSpecial Weather StatementMFLHendry40 min
Jul 27, 7:35 PM EDTSpecial Weather StatementMFLPalm Beach55 min
Jul 27, 7:49 PM EDTSevere Thunderstorm WarningMFLPalm Beach56 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.